MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 663G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2018 and a suture was used.During surgery the string broke, and excessive force was not on the string.The case was completed with a replacement.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Evaluation summary ¿ the actual sample was returned for evaluation.During the visual inspection of needle/suture piece, the swage and attachment area were as expected.The suture piece was examined along of strand and the end was cut that appears to be by the use of a surgical instrument.In addition, a functional test was performed and the tensile force were above the minimum requirements.The sample suggests an improper handling of the sample.Representative samples were returned for evaluation.No defects were found on the packet.The samples were opened, and the swage and attachment area were as expected.The sutures were examined along of strand and no defects or breakage suture was found.Functional test was performed on the samples and the tensile force were above the minimum requirements.No suture breakage was found.

Brand Name
ETHILON SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7896721
Report Number2210968-2018-75910
Device Sequence Number11121403
Product Code GAR
UDI-Device Identifier10705031007772
UDI-Public10705031007772
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number663G
Device Lot NumberLBH852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date10/28/2018
Patient Sequence Number1